Optimizing the Minimum Vertex Guard Set on Simple Polygons via a Genetic Algorithm

Bajuelos Domínguez, Antonio Leslie; Canales Cano, Santiago; Hernández Peñalver, Gregorio y Martins, Ana Mafalda (2008). Optimizing the Minimum Vertex Guard Set on Simple Polygons via a Genetic Algorithm. "Wseas Transactions on Information Science and Applications", v. 5 (n. 11); pp. 1584-1596. ISSN 1790-0832.

Descripción

Título: Optimizing the Minimum Vertex Guard Set on Simple Polygons via a Genetic Algorithm
Autor/es:
  • Bajuelos Domínguez, Antonio Leslie
  • Canales Cano, Santiago
  • Hernández Peñalver, Gregorio
  • Martins, Ana Mafalda
Tipo de Documento: Artículo
Título de Revista/Publicación: Wseas Transactions on Information Science and Applications
Fecha: Noviembre 2008
Volumen: 5
Materias:
Palabras Clave Informales: Computational geometry, art gallery problems, visibility, approximation algorithms, metaheuristics, genetic algorithms
Escuela: Facultad de Informática (UPM) [antigua denominación]
Departamento: Matemática Aplicada
Licencias Creative Commons: Reconocimiento - Sin obra derivada - No comercial

Texto completo

[img]
Vista Previa
PDF (Document Portable Format) - Se necesita un visor de ficheros PDF, como GSview, Xpdf o Adobe Acrobat Reader
Descargar (509kB) | Vista Previa

Resumen

The problem of minimizing the number of vertex-guards necessary to cover a given simple polygon (MINIMUM VERTEX GUARD (MVG) problem) is NP-hard. This computational complexity opens two lines of investigation: the development of algorithms that establish approximate solutions and the determination of optimal solutions for special classes of simple polygons. In this paper we follow the first line of investigation and propose an approximation algorithm based on general metaheuristic genetic algorithms to solve the MVG problem. Based on our algorithm, we conclude that on average the minimum number of vertex-guards needed to cover an arbitrary and an orthogonal polygon with n vertices is n / 6.38 and n / 6.40 , respectively. We also conclude that this result is very satisfactory in the sense that it is always close to optimal (with an approximation ratio of 2, for arbitrary polygons; and with an approximation ratio of 1.9, for orthogonal polygons).

Más información

ID de Registro: 3023
Identificador DC: http://oa.upm.es/3023/
Identificador OAI: oai:oa.upm.es:3023
URL Oficial: http://www.worldses.org/journals/information/information-2008.htm
Depositado por: Memoria Investigacion
Depositado el: 12 May 2010 11:59
Ultima Modificación: 20 Abr 2016 12:36
  • Open Access
  • Open Access
  • Sherpa-Romeo
    Compruebe si la revista anglosajona en la que ha publicado un artículo permite también su publicación en abierto.
  • Dulcinea
    Compruebe si la revista española en la que ha publicado un artículo permite también su publicación en abierto.
  • Recolecta
  • e-ciencia
  • Observatorio I+D+i UPM
  • OpenCourseWare UPM